T Nation

Injection Site Abnormality


#1

So I just gave myself my 7th injection...this time in my right thigh (injected twice here before); everything has always gone very smoothly; today everything went fine until I pulled the syringe out...I started bleeding a lot more than normal (still not much as I've never bled before) and then noticed a few minutes after the injection that there is a bruise and a small lump at the injection site...

Should I be worried? There isn't any pain as of now...anything that I should do or should I just let it be and it'll go away?

Thanks.


#2

Hello Obiewon,

I don't use, So Ive never encountered a problem as this. I do however work in the medical field. When giving IM injections it is possible to go through a vein or artery, and cannulate one. Try this; When injecting after you insert the needle, Pull back the syringe (like when you fill it) if blood enters the syringe you have hit a vessel. This could alter the means the drug is absorbed into your body. But the body has a good way of absorbing it anyhow. It just may take longer. As for the bump, Just put a bandaid over it and check for infection.

Also, If you're 7 injections in and already used the same site 3 times you may want to look to alternative sites to even out load. It may help soreness that might occur from constant use.

http://www.google.com/search?sourceid=chrome&ie=UTF-8&q=Intramuscular+injection+sites


#3

The blood is just because you pierced a capillary, if you pierced a vein you'd have a lot of blood. The bruise is more than likely from the bleeding and some residual under the skin. The lump is usually because you got some oil outside of the muscle; whether it's from not going deep enough, moving too much or whatever.
So to answer your concern: I would not worry about it, massage the lump if it bothers you and let it go away.


#4

Yeah; we're all good...the lump went away a few hours later & now there is just a bruise...no soreness whatsoever...

Squige: I do aspirate, there was no blood, so I figured I was all good...I also alternate thighs every 3 days...so I'm hitting each thigh about once a week...I haven't incurred any soreness or anything so I figured I was good...I have 1" syringes so the delt is an option but I've never injected there before...


#5

I'd put delts in your rotation. I did quads only my first cycle and ended up with some scar tissue around the injection site. The scar tissue makes sticking the needle through the skin a lot harder and a lot more painful.


#6

That's some serious trauma from injections to scar the skin! Usually we worry about internal scarring. Where you using harpoons (18g)? lol. I completely agree though to add some injection sites, and I'm personally someone who hates, but uses, quads because I often hit a nerve:(


#7

That's what I meant, no visible scars on the skin itself but the "flesh" becomes much tougher to pierce before you get into the muscle.